MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 16MM; SMOOTH OR THREADED METALLIC BONE FIXATION FASTENER.

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 16MM; SMOOTH OR THREADED METALLIC BONE FIXATION FASTENER.
Catalog Number 2030-6516-1
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that, during a tha, when a nurse was opening the blister package, the tyvek sheet was delaminated.A spare was used instead.
 
Additional Manufacturer Narrative
An event regarding alleged packaging issue involving a hip screw was reported.The event was not confirmed.Method & results: -device evaluation and results: the blister tray was returned with the opened tyvek sheet partially attached on one of the edges along with all the labels.Refer attached picture.-clinician review: no medical records were received for review with a clinical consultant.-device history review: review of the device history records indicates that all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other events for this lot.Conclusion: the alleged event could not be confirmed nor the exact cause of the delaminated tyvek could be determined.No issues with the packaging seal were observed as inspected by the packaging sme.The packaging sme stated "after reviewing both the pi and the blister itself, there is no obvious evidence that the blister package was improperly sealed.Specifically, no sign of over-sealing (translucent seals, warped flanges) were observed that that may potentially lead to separation of the tyvek material from itself." if additional information becomes available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
6.5 CANCELLOUS BONE SCREW 16MM
Common Device Name
SMOOTH OR THREADED METALLIC BONE FIXATION FASTENER.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7946916
Report Number0002249697-2018-03240
Device Sequence Number930324
Product Code HWC
UDI-Device Identifier07613327036978
UDI-Public07613327036978
Combination Product (Y/N)N
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number2030-6516-1
Device Lot NumberHT7WWD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;